MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The report states "during the catheter insertion procedure, the end of the balloon stuck in sheath.Change the new catheter".The new catheter was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was in a sealed ziploc bag.Upon return, the super arrow-flex (saf) sheath was noted on the proximal end of iabc bladder membrane.The one-way valve was connect-ed and tethered to the short driveline tubing.The visible section of the bladder was fully unwrapped.A kink to the iabc central lumen was noted at approximately 47.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the heli-um pathway.The bladder thickness was measured at six points with measurements ranging from 0.0073in-0.0078in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to the quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was unable to be cleared.The one-way valve was connected to the short driveline tubing, and a vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved from the iabc bladder and towards the bifurcate without any difficulty.Upon removal of the sheath, no damage or abnormalities were noted to the iabc bladder.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted at approximately 22.8cm from the iabc distal tip.No other leaks were de-tected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 47.4cm from the iabc distal tip, which is the location of the previously noted kink.Then the guidewire could not advance at approximately 49.3cm from the iabc distal tip, which is the location of the clotted central lumen.Blood was noted on the guidewire upon removal.The guidewire was front loaded through the i abc luer.The guidewire could not advance at approxi-mately 35.1cm from the iabc luer, which is the location of the clotted central lumen.Blood was not-ed on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to re-lease.The reported complaint that the "end of the balloon stuck in sheath" is confirmed.During the investigation, a puncture consistent with contact from a sharp object, was found on the iabc bladder.The damaged bladder can allow the bladder to prematurely unwrap prior to the insertion and could cause the catheter to get stuck in the sheath.No other leaks or damage was noted to the iabc.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23622118
Report Number3010532612-2025-01156
Device Sequence Number21095394
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)241209(17)261130(10)18F24M0045(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-S840C
Device Lot Number18F24M0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown